GTD solution with higher order terms to the diffraction by an edge: Towards a uniform solution

Buyukdura O.

IEE PROCEEDINGS-MICROWAVES ANTENNAS AND PROPAGATION, vol.143, no.1, pp.43-50, 1996 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 143 Issue: 1
  • Publication Date: 1996
  • Doi Number: 10.1049/ip-map:19960117
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus, Academic Search Premier, Applied Science & Technology Source, Business Source Elite, Business Source Premier, Computer & Applied Sciences, DIALNET
  • Page Numbers: pp.43-50
  • Middle East Technical University Affiliated: No


A UTD solution for an edge of a perfectly conducting wedge is presented which includes terms of order higher than the ordinary UTD. The problem is studied for three special cases: (i) plane and (ii) spherical wave incidence on a straight wedge with planar surfaces, and (iii) cylindrical wave incidence on a wedge with surfaces curved in the direction normal to the edge. This solution not only compensates the jump discontinuities in the GO field but also the discontinuities in the derivative. The solution found is exact for the special case of a plane wave incident on a halfplane. The solution with the higher order terms is found to be accurate when the large parameter is reduced by a factor of two as compared with the ordinary UTD solution.